MAUDE Adverse Event Report: MEDTRONIC MEXICO BIO-MEDICUS NG 25 FR VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC MEXICO BIO-MEDICUS NG 25 FR VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 96670-125
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to use of a bio-medicus life support cannula, upon opening the product the customer experienced difficulty with the introducer, which could not be removed from the catheter body due to it being sticky/high friction at a specific point.The cannula body was wetted with saline prior to introducing the white introducer, following customer protocol.The introducer could only be retracted by approximately 7-10 cm before sticking.The device was replaced with another manufacturer's product.There was no patient involvement.Medtronic received additional information that upon visual inspection of the cannula, the customer noted that when the introducer was removed from the cannula, the cannula tip was not a perfect circle.The external packaging and the protective tube holding the cannula for shipping did not show damage.The customer decided to check other multistage femoral venous cannula in their stock.They observed the same ¿non-perfect circle¿ on the cannula body tip on most of the cannulae in their stock.They opened two expired devices and checked if the introducer was sticky upon removing around 7-10cm.It was confirmed they were sticky.This was noted on the extracorporeal membrane oxygenation (ecmo) life support range as well as the bio-medicus next gen multistage cannulae.They also removed from the hospital an expired multi and also an expired old gen bi-caval and they were both ¿slightly sticky¿ at the 7-10cm area when removing the introducer.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional review of the event and additional information received shows that this is a duplicate event.The same event was reported separately via mdr # 9612164-2025-00390.Therefore, this event did not and does not meet the reporting requirements in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BIO-MEDICUS NG 25 FR VENOUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21122822
Report Number9612164-2025-00194
Device Sequence Number18322718
Product Code DWF
UDI-Device Identifier00643169025950
UDI-Public00643169025950
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K180453
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2024
Device Model Number96670-125
Device Catalogue Number96670-125
Device Lot Number221231595
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown